Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 8, 2013, 6:46 PM MDT for Bonneville County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 6:46 PM MDT (00:46 UTC)
- Expired
- Sep 8, 2013, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WGUS55 KPIH 090046 FFWPIH IDC019-090345- /O.NEW.KPIH.FF.W.0034.130909T0046Z-130909T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 646 PM MDT SUN SEP 8 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF IDAHO FALLS... * UNTIL 945 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF INTERSTATE 15 NEAR OSGOOD. THE STORM WILL CROSS INTERSTATE 15 BETWEEN IDAHO FALLS AND OSGOOD THROUGH 630 PM MDT. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... OSGOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4344 11199 4347 11230 4361 11229 4363 11196 $$ RS
3 follow-up statements
438 WGUS55 KPIH 090110 CCA FFWPIH IDC019-090345- /O.COR.KPIH.FF.W.0034.130909T0109Z-130909T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 709 PM MDT SUN SEP 8 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF IDAHO FALLS... * UNTIL 945 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF INTERSTATE 15 NEAR OSGOOD. THE STORM WILL CROSS INTERSTATE 15 BETWEEN IDAHO FALLS AND OSGOOD THROUGH 730 PM MDT. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... OSGOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4344 11199 4347 11230 4361 11229 4363 11196 $$ RS
239 WGUS75 KPIH 090115 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 715 PM MDT SUN SEP 8 2013 IDC019-090345- /O.CON.KPIH.FF.W.0034.000000T0000Z-130909T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BONNEVILLE ID- 715 PM MDT SUN SEP 8 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR NORTHWESTERN BONNEVILLE COUNTY... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM IS CROSSING INTERSTATE 15 BETWEEN IDAHO FALLS AND OSGOOD AND PRODUCING HEAVY RAIN AND HAIL ON THE ROAD WAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4344 11199 4347 11230 4361 11229 4363 11196 $$ RS
046 WGUS75 KPIH 090302 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 902 PM MDT SUN SEP 8 2013 IDC019-090311- /O.CAN.KPIH.FF.W.0034.000000T0000Z-130909T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BONNEVILLE ID- 902 PM MDT SUN SEP 8 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BONNEVILLE COUNTY... LAT...LON 4344 11199 4347 11230 4361 11229 4363 11196 $$ RS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:51 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 8, 1:51 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 151 PM MDT SUN SEP 8 2013 .DISCUSSION...CENTER OF UPPER LOW SLIDING ALONG MONTANA/CANADA BORDER THIS AFTERNOON. SOUTHWEST FLOW ALOFT IN PLACE OVER EAST IDAHO WITH STRONG EAST-WEST MOISTURE GRADIENT. AIR MASS DESTABILIZING THIS AFTERNOON WITH CONVECTION TRYING TO DEVELOP ALONG GRADIENT SOUTH END OF SNAKE PLAIN...AS WELL AS ALONG WEAK SHORTWAVE AXIS IN CENTRAL MOUNTAINS. UPPER TROUGH IN PLACE THIS EVENING/OVERNIGHT WITH MOISTURE GRADIENT PUSHED EAST INTO WYOMING. COULD SEE A FEW LINGERING SHOWERS ALONG UPPER SNAKE HIGHLANDS/DIVIDE BUT DRIER CONDITIONS IN PLACE MOST AREAS OVERNIGHT. DRY NORTHWEST FLOW FOR MONDAY THOUGH NAM HINTS AT POSSIBILITY OF AT LEAST AFTERNOON CU. OUTSIDE CHANCE AT A SHOWER IF NAM IS RIGHT BUT FEEL CONFIDENT IN NO-PRECIP FORECAST. UPPER HIGH BUILDS ALONG COAST WITH UPPER LOW DEEPENING OVER GREAT BASIN. WITH HIGH MOISTURE STILL POOLED IN THE SOUTHWEST US...MODELS NOW PUSHING MOISTURE BACK THROUGH UTAH AS EARLY AS TUESDAY AFTERNOON WHICH HAS SMALL CHANCE OF REACHING INTO IDAHO BY THE AFTERNOON. BETTER CHANCES BY WEDNESDAY AFTERNOON AS UPPER HIGH SHIFTS TO MONTANA WITH MORE CONFIDENCE OF MOISTURE SURGING NORTH INTO THE STATE. HAVE NUDGED POPS HIGHER ALONG SOUTHERN HIGHLANDS WEDNESDAY AFTERNOON WITH REASONABLE AGREEMENT BETWEEN NAM/GFS AND ECMWF. BEYOND...BOTH GFS AND ECMWF AGREE ON UNSETTLED CONDITIONS THROUGH MUCH OF THE GREAT BASIN THURSDAY THROUGH SATURDAY WITH RIDGE TRYING TO BUILD BACK INTO THE REGION AHEAD OF NEXT PACIFIC LOW. DMH && .AVIATION...UPPER TROUGH ACROSS IDAHO WILL PASS INTO WYOMING LATER THIS EVENING. MOISTURE CURRENTLY FOCUSED OVER THE SOUTHEASTERN HIGHLANDS SHOULD CONTINUE PUSHING EASTWARD AHEAD OF THE TROUGH. MODELS ARE PICKING UP ON SOME CONVECTION DEVELOPING OVER THE UT/NV/ID BORDERS EARLY THIS AFTERNOON AND ADVANCING IT CLOSE ENOUGH TO KPIH AND KIDA TO WARRANT VCTS MENTION FOR A FEW HOURS. WINDS WILL BE A BIT BREEZY THIS AFTERNOON AS THE UPPER TROUGH PASSES. DRIER NORTHWESTERLY FLOW WILL KEEP THE REGION DRY FOR THE NEXT COUPLE DAYS. HINSBERGER && .FIRE WEATHER...UPPER TROUGH WILL PASS THROUGH IDAHO THIS AFTERNOON SHIFTING BAND OF MONSOON MOISTURE INTO WYOMING. SLIGHT THUNDER CHANCES WILL EXIST OVER SOUTHEAST IDAHO WHILE THE MOISTURE REMAINS IN PLACE. A DRY NORTHWESTERLY FLOW WILL PREVAIL OVER THE NEXT COUPLE DAYS AS UPPER RIDGING BUILDS INTO THE AREA...BUT LOW CIRCULATION OVER THE DESERT SOUTHWEST WILL KEEP MOISTURE POOLED ALONG THE SOUTHERN PERIPHERY OF THE UPPER RIDGE. THE RIDGE SHOULD SHIFT EASTWARD LATE WEDNESDAY ALLOWING THIS MOISTURE BACK INTO SOUTHERN IDAHO. THUS WE SHOULD SEE AN INCREASE IN THUNDERSTORM ACTIVITY STARTING WEDNESDAY AND SHOULD LAST INTO NEXT WEEKEND. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 8, 4:14 AM MDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 414 AM MDT SUN SEP 8 2013 IDZ017>025-031-032-091015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 414 AM MDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WILL HAVE ISOLATED TO SCATTERED THUNDERSTORMS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT DRY CONDITIONS MONDAY AND TUESDAY WITH THE THREAT FOR THUNDERSTORMS RETURNING WEDNESDAY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 8, 4:39 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
439 PM MDT SUN SEP 8 2013
IDZ023-090000-
CARIBOU ID-BANNOCK ID-
439 PM MDT SUN SEP 8 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
EXTREME WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 600 PM MDT
AT 436 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 9 MILES
SOUTHEAST OF POCATELLO..MOVING EAST AT 10 MPH.
HAIL OF ONE-HALF INCH IN DIAMETER WAS REPORTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INKOM...
LAT...LON 4280 11248 4285 11239 4294 11221 4272 11209
4269 11244
TIME...MOT...LOC 2238Z 252DEG 11KT 4278 11235
RSLocal storm report, Sep 8, 5:09 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
509 PM MDT SUN SEP 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 S POCATELLO 42.86N 112.47W
09/08/2013 BANNOCK ID PUBLIC
REPORT OF SIGNIFICANT FLASH FLOOD AND A MUD SLIDE AT
BANNOCK HIGHWAY AND MINK CREEK SOUTH OF TOWN.
&&
PANGELNearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.